Hail, Baylor
- When
- May 1, 3:17 AM CST
- Where
- Baylor County, 4 mi S of Seymour
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 33.532, -99.260
The hail report was relayed by KSWO-TV.
A stationary front lying over north-central Texas divided rich, humid air to the south from cooler and drier conditions to the north. Moisture streamed over the front ahead of an upper level trough that was moving east from New Mexico.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A stationary front lying over north-central Texas divided rich, humid air to the south from cooler and drier conditions to the north. Moisture streamed over the front ahead of an upper level trough that was moving east from New Mexico. Scattered showers and thunderstorms developed over northern Texas before sunrise. An unstable air-mass resulted in many of the storms becoming severe, with several areas reporting severe winds, some of which produced damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 1, 2:01 AM CST, 1 hour 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 301 AM CDT SUN MAY 1 2011 .DISCUSSION... SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TO EXPAND NORTH AND EAST ACROSS OKLAHOMA THIS MORNING. AN UPPER WAVE APPROACHING FROM EASTERN NEW MEXICO EARLY THIS MORNING AND VERY MUCH MOISTURE MOVING NORTH OF THE FRONT WHICH LAY ACROSS NORTH CENTRAL TEXAS THIS MORNING ARE FAVORABLE FACTORS. LESS THUNDER WILL BE HEARD IN CENTRAL AND NORTHERN OKLAHOMA. THE RAIN TODAY WILL BE MODULATED MOSTLY BY THE PATH OF THE UPPER STORM WHICH IS EXPECTED TO MOVE ACROSS OKLAHOMA THIS AFTERNOON AND BRING AN END TO THE SHOWERS WEST TO EAST. HOWEVER, THE SYNOPTIC-SCALE UPPER TROUGH WILL NOT PASS ACROSS OKLAHOMA UNTIL LATER MONDAY, SO CHANCE FOR RAIN INCREASE AGAIN THEN, HIGHEST IN SOUTHEAST OKLAHOMA. WITH BROAD MID-LEVEL LIFT AND MOISTURE, CLOUDS WILL DEVELOP ACROSS MOST AREAS THROUGH MONDAY GIVING COOL CONDITIONS. AFTER A TRANSIENT AND WEAK UPPER RIDGE TUESDAY AND WEDNESDAY, A FASTER AND WEAKER TROUGH IN THE CENTRAL PLAINS IS EXPECTED TO MOVE A WEAK FRONT INTO OKLAHOMA LATE IN THE WEEK. RAIN CHANCES REMAIN LOW WITH THIS SYSTEM. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 56 40 59 37 / 50 20 30 10 HOBART OK 56 37 60 32 / 30 30 20 10 WICHITA FALLS TX 61 43 57 37 / 50 50 50 10 GAGE OK 54 31 64 31 / 30 10 10 10 PONCA CITY OK 56 34 64 36 / 40 20 10 10 DURANT OK 60 45 54 42 / 100 60 70 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 22/09
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
226 AM CDT SUN MAY 1 2011
OKZ004>048-050>052-TXZ083>090-011000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
226 AM CDT SUN MAY 1 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...REST OF TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER PARTS OF WESTERN
NORTH TEXAS AND SOUTHERN OKLAHOMA.
LOCATION...
THE SLIGHT RISK INCLUDES THE AREA SOUTH OF A LINE FROM CROWELL AND
VERNON TEXAS TO DUNCAN AND ADA OKLAHOMA.
DISCUSSION...
A SURFACE COLD FRONT WILL REMAIN SOUTH OF THE REGION...STRETCHED
ACROSS CENTRAL AND NORTHEAST TEXAS. ABOVE THE SURFACE...HOWEVER...
GULF MOISTURE WILL ADVANCE NORTHWARD...WHILE AN UPPER LEVEL TROUGH
PROVIDES INCREASING LIFT. SCATTERED TO NUMEROUS THUNDERSTORMS WILL
DEVELOP OVER NORTH TEXAS AND SOUTHERN OKLAHOMA...WITH MOVEMENT TO
THE NORTHEAST. THESE STORMS WILL OCCUR IN THE PRESENCE OF STRONG JET
STREAM WINDS...PROVIDING WIND SHEAR FAVORABLE FOR ELEVATED SUPERCELL
CAPABLE OF PRODUCING LARGE HAIL. ALTHOUGH INSTABILITY WILL BE
SOMEWHAT LIMITED IN THE NORMAN OFFICE FORECAST AREA...HAIL TO 1.5
INCHES IN DIAMETER...OR ABOUT PING PONG BALL SIZE...WILL BE POSSIBLE.
THE STORMS WILL ALSO PRODUCE BRIEF HEAVY RAIN AND FREQUENT LIGHTNING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY MAY 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL BE ONGOING SUNDAY MORNING IN NORTH TEXAS AND
SOUTHERN OKLAHOMA. STRONG STORMS WITH MARGINALLY SEVERE HAIL MAY
CONTINUE FOR A FEW HOURS AFTER SUNRISE. SOON...HOWEVER...MUCH OF THE
AVAILABLE INSTABILITY WILL BE CONSUMED...AND THUNDERSTORM INTENSITY
WILL DECREASE. STILL...RAIN AND THUNDERSTORMS WITH OCCASIONAL
LIGHTNING...WILL BE FAIRLY WIDESPREAD THROUGH EARLY AFTERNOON...
INCLUDING SOME ACTIVITY REACHING INTO NORTHERN AND WESTERN OKLAHOMA.
ANOTHER ROUND OF RAIN AND THUNDER MAY DEVELOP SUNDAY NIGHT NEAR THE
RED RIVER...AS THE UPPER LEVEL TROUGH FULLY EJECTS FROM THE ROCKIES
AND PASSES TO OUR EAST. INSTABILITY WILL LIKELY BE TOO WEAK FOR
SEVERE STORMS BY SUNDAY NIGHT. MUCH OF THE REST OF THE WEEK WILL SEE
DRY WEATHER. A SLIGHT CHANCE OF THUNDERSTORMS MAY RETURN BY FRIDAY.
OTHER HAZARDOUS WEATHER...
ON WEDNESDAY...DRY AND WINDY WEATHER WILL ELEVATE THE FIRE RISK
ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
SUNDAY.
BURKESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
241 AM CDT SUN MAY 1 2011
TXZ087-010800-
KNOX TX-
241 AM CDT SUN MAY 1 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR KNOX COUNTY.
AT 242 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 17 MILES SOUTHWEST
OF BENJAMIN...MOVING NORTHEAST AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3341 10000 3363 10000 3374 9983 3356 9968
3352 9974 3340 9999
WRSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
302 AM CDT SUN MAY 1 2011
TXZ084-087-010830-
FOARD TX-KNOX TX-
302 AM CDT SUN MAY 1 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD AND KNOX COUNTIES.
AT 302 AM CDT...AN AREA OF DEVELOPING STRONG THUNDERSTORMS WAS
LOCATED FROM 8 MILES WEST OF TRUSCOTT TO 14 MILES SOUTHWEST OF
BENJAMIN...MOVING NORTHEAST AT 45 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3340 10000 3348 10000 3379 9999 3410 9972
3375 9951 3339 9994 3339 9998
WRThe Altus AFB radar (KFDR), 96 km away, was scanning. The volume nearest the first event began at 09:19 UTC.
8 thunderstorm wind, 2 hail. Local standard time, as filed.
The hail report was relayed by KSWO-TV.
Minor wind damage was reported. Monetary damage estimates were not available.
Power lines were downed along Highway 79, causing parts of Archer City to be without power. Monetary damages were estimated.
The wind was estimated at Deer Creek Park near Lake Arrowhead.
Minor damage occurred along Highway 281 in Windthorst. Monetary damage estimates were not available.
Trees were downed over Highway 148. Monetary damages were estimated.
Power lines and a highway sign were blown down near Midway School. Other tree damage was reported over Highway 148. Monetary damages were estimated.
A carport was destroyed at 7th and Franklin. Another home sustained damage. Monetary damage estimates were not available.
A trailer house was damaged, with another trailer home blown over. Monetary damage estimates were not available.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, May 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 289700, 289701, 289702, 289703, 289704, 289705, 289707, 289708, 289709, 289706.